Alert archive / Iowa / Flash Flood Warnings in 2009
Flash Flood Warning 11, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jul 9, 2009, 11:09 PM CDT for Emmet County, Kossuth County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2009, 11:09 PM CDT (04:09 UTC)
- Expired
- Jul 10, 2009, 5:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Emmet County, IA, Kossuth County, IA
The radar
The Minneapolis radar (KMPX), 175 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 100409 FFWDMX IAC063-109-101000- /O.NEW.KDMX.FF.W.0011.090710T0409Z-090710T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1109 PM CDT THU JUL 9 2009 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... EMMET COUNTY IN NORTHWEST IOWA NORTHWESTERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA * UNTIL 500 AM CDT * AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR AND THE NATIONAL WEATHER SERVICE OBSERVING STATION AT THE ESTHERVILLE AIRPORT INDICATED OVER 2 INCHES OF RAINFALL IN THE PAST TWO HOURS. ANOTHER 1 TO 2 INCHES OF RAIN COULD FALL BEFORE 2 AM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ESTHERVILLE AND ARMSTRONG. SPOTTERS REPORT EXTENSIVE STREET FLOODING IN ESTHERVILLE FROM HIGH RAINFALL RATES...AND THIS COULD ESCALATE TO SERIOUS FLASH FLOOD WITH ADDITIONAL RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 4350 9417 4330 9429 4330 9493 4350 9492 $$ PODRAZIK
3 follow-up statements
000 WGUS73 KDMX 100509 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1209 AM CDT FRI JUL 10 2009 IAC063-109-101000- /O.CON.KDMX.FF.W.0011.000000T0000Z-090710T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KOSSUTH IA-EMMET IA- 1209 AM CDT FRI JUL 10 2009 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EMMET AND NORTHWESTERN KOSSUTH COUNTIES UNTIL 500 AM CDT... AT 1203 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET FLOODING CONTINUING IN ESTHERVILLE. FARTHER EAST...DOPPLER RADAR ESTIMATED 1 INCH OF RAIN HAS FALLEN IN THE PAST HOUR IN NORTHERN KOSSUTH COUNTY. RUNOFF FROM THIS RAIN WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...ESTHERVILLE... ARMSTRONG...DOLLIVER...ESTHERVILLE AIRPORT...GRUVER...SWEA CITY AND WALLINGFORD. IN ESTHERVILLE AT MIDNIGHT...STREET FLOODING WAS REPORTED TO BE IMPROVING...BUT THERE WAS STILL 6 TO 8 INCH OF WATER STANDING ON SOME ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 4350 9417 4330 9429 4330 9493 4350 9492 $$ PODRAZIK
000 WGUS73 KDMX 100711 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 211 AM CDT FRI JUL 10 2009 IAC063-109-101000- /O.CON.KDMX.FF.W.0011.000000T0000Z-090710T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KOSSUTH IA-EMMET IA- 211 AM CDT FRI JUL 10 2009 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EMMET AND NORTHWESTERN KOSSUTH COUNTIES UNTIL 500 AM CDT... HEAVY RAIN IS EXPECTED TO REDEVELOP ACROSS THE WARNED AREA. RUNOFF FROM THIS RAIN WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ESTHERVILLE...ARMSTRONG...DOLLIVER...ESTHERVILLE AIRPORT...GRUVER...SWEA CITY AND WALLINGFORD. AT 2 AM CDT...EMMET COUNTY LAW ENFORCEMENT REPORTED THAT THE STREET FLOODING IN ESTHERVILLE HAS SUBSIDED. HOWEVER...ANOTHER ROUND OF HEAVY RAIN IS EXPECTED TO MOVE ACROSS NORTHERN EMMET AND NORTHERN KOSSUTH COUNTIES WHICH WILL CONTINUE TO POSE A THREAT TO FLASH FLOODING WITHIN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 4350 9417 4330 9429 4330 9493 4350 9492 $$ PODRAZIK
000 WGUS73 KDMX 100905 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 405 AM CDT FRI JUL 10 2009 IAC063-109-101000- /O.CON.KDMX.FF.W.0011.000000T0000Z-090710T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KOSSUTH IA-EMMET IA- 405 AM CDT FRI JUL 10 2009 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EMMET AND NORTHWESTERN KOSSUTH COUNTIES UNTIL 500 AM CDT... AT 401 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL FELL ACROSS THE WARNED AREA EARLIER TONIGHT. DOPPLER RADAR ESTIMATED ANYWHERE FROM TWO TO FOUR INCHES OF RAIN MAY HAVE FALLEN IN THE WARNED AREA. ALTHOUGH NOTHING MORE THAN SCATTERED SHOWERS AND THUNDERSTORMS WITH RELATIVELY LIGHT RAINFALL ARE ANTICIPATED THROUGH AT LEAST 500 AM...SLOW MOVING THUNDERSTORMS PRODUCED VERY HEAVY RAINFALL IN THE WARNED AREA EARLIER TONIGHT. RUNOFF FROM THIS RAIN MAY STILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...ESTHERVILLE...ARMSTRONG...DOLLIVER...ESTHERVILLE AIRPORT...GRUVER...SWEA CITY AND WALLINGFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 4350 9417 4330 9429 4330 9493 4350 9492 $$ SMALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 6:42 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 9, 6:42 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 642 PM CDT THU JUL 9 2009 .SHORT TERM...TONIGHT ANOTHER CHALLENGING FORECAST PERIOD TONIGHT. CURRENTLY...CONVECTION IN FAR NORTHWEST IOWA IS DIMINISHING SOMEWHAT AS IT APPROACHES OUR FORECAST AREA IN LESS FAVORABLE AIRMASS. IN THE SOUTHEAST...STILL GETTING SOME WIND GUSTS IN THE 40S ON BACK EDGE OF RAIN AIDED BY STRONG ISALLOBARIC COUPLET ACROSS STATE. PRIMARY SEVERE THREAT WILL LIKELY HOLD OFF UNTIL EARLY EVENING NORTHWEST UNTIL INSTABILITY/MOISTURE CONVERGENCE WILL BECOME MORE FAVORABLE ALONG AND AHEAD OF THE MAIN SYNOPTIC BOUNDARY. TORNADO THREAT IS IFFY...BUT CERTAINLY POTENTIAL THERE FOR VERY LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. THE MAIN HEAVY RAIN THREAT WILL LIKELY BE FOCUSED ON THE NORTHERN THIRD TO HALF OF THE FORECAST AREA OVERNIGHT...WITH GENERAL 1 TO 2 INCH AMOUNTS COMMON AND ISOLD 3-4 INCH TOTALS NOT OUT OF THE QUESTION. FLASH FLOODING WILL BE POSSIBLE WITH LOCALLY EXTREME RAINFALL RATES AND SOME LOCATIONS IMPACTED BY NUMEROUS ROUNDS OF STORMS. LATER OVERNIGHT...THERE COULD BE ONE OR MORE THUNDERSTORM COMPLEXES AFFECTING CENTRAL AND SOUTHERN IOWA PER SWODY1 DISCUSSION. .LONG TERM...FRIDAY THROUGH THURSDAY DIFFICULT FORECAST FOR FRIDAY/EARLY FRIDAY NIGHT REGARDING CONVECTIVE DEVELOPMENT. ONE OR MORE MCS/S POSSIBLE TONIGHT MAY LINGER IN OUR EASTERN COUNTIES AROUND AND SHORTLY AFTER 12Z...PROMPTING HIGH CHANCE POPS FOR THE FRIDAY MORNING PERIOD. ALSO...WEAK FRONTAL/OUTFLOW BOUNDARIES WILL BE FOUND ACROSS THE AREA AFTER OVERNIGHT/MORNING STORMS. DESTABILIZATION BY AFTERNOON WILL ALLOW RENEWED THUNDERSTORM DEVELOPMENT WITH FAVORED LOCATIONS NEAR THESE BOUNDARIES AND SHEAR PROFILES WILL BE SUPPORTIVE OF SEVERE WEATHER. HOWEVER...THE DEGREE AND TIMING OF DESTABILIZATION IS COMPLICATED BY THE AFTER EFFECTS OF THE MORNING STORMS AND RESULTANT LOCATION OF THE FRONT/OUTFLOW BOUNDARIES. IT APPEARS THAT THE MOST LIKELY GENERAL LOCATION FOR THE PRIMARY FRONTAL BOUNDARY WILL STRETCH ROUGHLY WEST TO EAST ACROSS SOMEWHERE NEAR THE HIGHWAY 30 TO HIGHWAY 20 CORRIDORS. HAVE INCREASED POPS TO LIKELY IN THIS AREA FRIDAY AFTERNOON AND SOLID CHANCE EVERYWHERE ELSE TO ACCOUNT FOR UNCERTAINTY IN BOUNDARY LOCATIONS. AFTERNOON/EVENING STORMS WILL MOVE OUT OF THE AREA AFTER 00Z AND EXIT MOST OR ALL OF OUR AREA BY 06Z FRIDAY NIGHT. HIGH PRESSURE WILL SET UP ACROSS NORTHERN/NORTHEASTERN IOWA BEHIND THE FRONT PROVIDING DRIER AND COOLER CONDITIONS FROM EARLY SATURDAY MORNING INTO SUNDAY MORNING. VARIOUS MODELS ARE ATTEMPTING TO SPIT OUT LIGHT QPFS IN OUR FAR SOUTHERN AND WESTERN COUNTIES AT VARIOUS TIMES DURING THIS PERIOD...HOWEVER WITH THE HIGH NEARBY AND FORECAST SOUNDINGS INDICATING RELATIVELY DRY AND STABLE CONDITIONS FOR THE MOST PART...HAVE KEPT THE FORECAST DRY AT THIS TIME. BY MONDAY THE HIGH WILL BE MOVING AWAY TO THE EAST WITH SURFACE FLOW COMING AROUND TO SOUTHEASTERLY AND GRADUAL DESTABILIZATION OCCURRING. CONCURRENTLY THE GFS AND ECMWF ARE BRINGING MORE MID-LEVEL SHORTWAVES AROUND THE PERIPHERY OF THE RIDGE...PROVIDING ADDITIONAL STORM CHANCES MONDAY AND MONDAY NIGHT. A STRONGER WAVE AND ATTENDANT SURFACE LOW/TROUGH WILL CROSS OUR AREA SOMETIME TUESDAY...WITH HIGH PRESSURE BEHIND IT BRINGING DRIER WEATHER ON WEDNESDAY. && .AVIATION...10/00Z COMPLICATED WX STTN WITH NMRS OUTFLOW BNDRYS AROUND DUE TO EARLIER CONVECTION. TSRA OVR NRN IA IN THE KFOD-KMCW-KALO AREAS SHUD ABATE BY THE MID EVE HRS WITH ANOTHER ROUND DVLPG WITH APCH OF CDFNT AFT 06Z. FEEL AREA OF TSRA WL DROP SEWD AND AFFECT THE NRN TAFS IN THE 07-11Z TIMEFRAME AND THE SRN TAF SITES IN THE 10-10Z TIMEFRAME. EXPECT TO SEE A GENL BRK IN THE ACTION FOR A FEW HRS ON FRI...BUT WITH CDFNT DROPPING SWD XPCT TO SEE A SQLN DLP ALNG CDFNT WITH STG CONCECTION LKLY FOR A 2 TO 4 HR PD WITH FROPA. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...KINNEY AVIATION...MS JUL 09 LONG TERM...LEE
Hazardous weather outlook, Jul 9, 3:51 PM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 351 PM CDT THU JUL 9 2009 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-101100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 351 PM CDT THU JUL 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTHWEST IOWA LATE THIS AFTERNOON INTO THE EVENING...AND SPREAD SOUTHEAST ACROSS THE STATE OVERNIGHT. THROUGH SUNSET...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS TO 70 MPH...AND ISOLATED TORNADOES ARE ALL POSSIBLE. THE MAIN THREAT AREA THROUGH MID EVENING IS WEST OF A FOREST CITY TO CRESTON LINE. OVERNIGHT...ONE OR MORE THUNDERSTORMS COMPLEXES ARE EXPECTED TO IMPACT PORTIONS OF CENTRAL AND SOUTHERN IOWA...WITH THE MAIN THREATS OF DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. HEAVY RAINFALL IS ALSO EXPECTED TONIGHT...MAINLY ALONG AND NORTH OF HIGHWAY 20. ISOLATED 3 TO 4 INCH RAINFALL AMOUNTS COULD PRODUCE SOME FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS CHANCES CONTINUE FRIDAY INTO FRIDAY NIGHT THROUGHOUT THE AREA. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THIS ACTIVITY AS WELL...WITH ALL TYPES OF SEVERE WEATHER POSSIBLE. THUNDERSTORM CHANCES RETURN TO THE FORECAST LATE SUNDAY NIGHT INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING...AND POSSIBLY AGAIN FRIDAY. LEE/KINNEY
In the hours before
Special weather statement, Jul 9, 7:34 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 734 PM CDT THU JUL 9 2009 IAZ005-015-100100- KOSSUTH-PALO ALTO- 734 PM CDT THU JUL 9 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PALO ALTO AND SOUTHWESTERN KOSSUTH COUNTIES UNTIL 800 PM CDT... AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF EMMETSBURG...OR 31 MILES EAST OF SPENCER...MOVING EAST AT 35 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... WEST BEND BY 740 PM CDT. WHITTEMORE BY 745 PM CDT. ALGONA AND ALGONA AIRPORT BY 800 PM CDT. MOVE INDOORS AS THIS STORM APPROACHES. PODRAZIK
Local storm report, Jul 9, 9:55 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
955 PM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL WALLINGFORD 43.32N 94.79W
07/09/2009 E0.88 INCH EMMET IA EMERGENCY MNGR
WINDS ALSO REPORTED GUSTING TO 40 MPH WITH HEAVY RAIN.
&&
KJLocal storm report, Jul 9, 9:57 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
957 PM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL 6 SSW ESTHERVILLE 43.32N 94.86W
07/09/2009 E0.88 INCH EMMET IA TRAINED SPOTTER
&&
DEROYLocal storm report, Jul 9, 10:01 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1001 PM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL ESTHERVILLE 43.40N 94.83W
07/09/2009 E0.88 INCH EMMET IA EMERGENCY MNGR
DIME TO NICKEL SIZE HAIL REPORTED BY SPOTTERS.
&&
KJLocal storm report, Jul 9, 11:08 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1108 PM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM HAIL SWEA CITY 43.38N 94.31W
07/09/2009 E1.00 INCH KOSSUTH IA LAW ENFORCEMENT
OFF DUTY POLICE OFFICER REPORTED QUARTER SIZED HAIL.
&&
DEROYThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:57 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto | 48 min |
| Jul 9, 9:42 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto | 48 min |
| Jul 9, 10:51 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 39 min |
| Jul 10, 12:59 AM CDT | Areal Flood Advisory | DMX | Cerro Gordo, Hancock, Kossuth, Winnebago, Worth | 3 hr |
| Jul 10, 1:54 AM CDT | Areal Flood Advisory | DMX | Cerro Gordo, Franklin, Hancock, Wright | 3 hr |
| Jul 10, 2:54 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler | 36 min |
| Jul 10, 3:27 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 48 min |
| Jul 10, 4:28 AM CDT | Areal Flood Advisory | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin | 4 hr |
| Jul 10, 4:58 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 47 min |
| Jul 10, 8:02 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Hamilton, Webster | 43 min |
| Jul 10, 8:10 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Greene, Sac | 50 min |
| Jul 10, 8:29 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Story | 46 min |
| Jul 10, 8:45 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 29 min |
| Jul 10, 9:10 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 50 min |
| Jul 10, 9:36 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall | 39 min |
Nearby
Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.